Funnel Cloud, Plaquemines
- When
- July 2, 5:20 PM CST
- Where
- Plaquemines County, Myrtle Grove
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.544, -89.820 (the zone’s center; the record gives no point)
Three funnel clouds were observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 2, 1:30 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT FRI JUL 2 2004 .DISCUSSION...CONVECTION HAS SLOWLY BEEN SPREADING EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON ALTHOUGH SOME DRY AIR TRYING TO WORK ITS WAY INTO THE MIDDLE SECTIONS OF THE ATMOSPHERE MAY HAVE LIMITED THE COVERAGE SOMEWHAT THUS FAR. STILL...THERE MAY BE ENOUGH HEATING ALONG WITH SOME TRAILING ENERGY AVAILABLE TO SPARK SOME PRETTY STRONG STORMS THROUGH THE REMAINDER OF THE AFTERNOON HOURS. OTHERWISE...SOME DRY AIR DOES LOOK TO BE WORKING ITS WAY INTO THE REGION OVER THE NEXT FEW DAYS AS INDICATED BY THE LATEST NWP GUIDANCE. BOTH THE ETA AND THE GFS SOLUTIONS HAVE THE UPPER TROUGH SITUATED OVER THE PLAINS STATES WEAKENING SOMEWHAT WHILE TRYING TO MAKE ITS WAY EASTWARD. THIS SHOULD ALLOW SOME WEAK RIDGING TO OCCUR OVER THE SOUTHWEST STATES HELPING TO PUSH SOME DRIER AIR ALOFT INTO THE LOWER SOUTHEAST. STILL...MARGINAL INSTABILITY IN PLACE SHOULD KEEP A SLIGHT CHANCE FOR THUNDERSTORM ACTIVITY IN PLAY THROUGH THE HOLIDAY WEEKEND ALTHOUGH RAIN CHANCES SHOULD BE QUITE LESS FROM THE PAST SEVERAL DAYS. THIS RIDGE PATTERN THOUGH LOOKS TO BE SHORT LIVED AS ANOTHER SERIES OF UPPER LEVEL DISTURBANCES BEGIN TO MAKE THEIR WAY EASTWARD WITHIN THE NORTHERN STREAM. THIS COMBINED WITH SOME RETURNING DEEP SOUTHERLY FLOW SHOULD BRING RAIN CHANCES BACK TOWARD THE SCATTERED CATEGORY BY MONDAY AND BEYOND. TEMPERATURES OVERALL SHOULD RETURN TOWARD NORMAL VALUES WITH AFTERNOON HIGHS AROUND 90 COUPLED WITH OVERNIGHT LOWS IN THE 70S. && PRELIMINARY POINT NUMBERS... MCB 72 91 73 92 / 20 20 10 20 BTR 73 91 74 93 / 20 20 10 20 MSY 75 91 76 92 / 20 30 10 20 GPT 73 89 75 90 / 20 40 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 AM CDT FRI JUL 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1010 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS...NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED LATER TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE STORMS MAY BECOME QUITE STRONG IN NATURE WITH THE POTENTIAL FOR WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING. THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A COUPLE OF HOURS WHICH MAY RESULT IN SOME MINOR STREET FLOODING. THE THREAT OF THUNDERSTORMS IS EXPECTED TO DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR IS EXPECTED TO MOVE INTO THE REGION ON SATURDAY AND CONTINUE THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS THOUGH ARE STILL EXPECTED ON SATURDAY WITH A FEW STRONG STORMS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME MORE ISOLATED ON SUNDAY...INDEPENDENCE DAY...AND THEN INCREASE BACK TOWARD SCATTERED COVERAGE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Three funnel clouds were observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412537.